Please help, I'm so scared and this is all I've been thinking of for the past few weeks. On April 16th, my boyfriend and I had intercourse, I am not on birth control (this was one of my first times ever being active) but he did use a condom. However, the condom slipped off. He stopped as soon as he noticed and he did not finish inside. We had intercourse again the next morning with no problems with the condom this time. I took Plan B about 11 or 12 hours after, with no side effects. Six days after taking Plan B, on April 22 I started to bleed. At first I thought it was my period but I noticed it was much lighter. It is now May 2nd and I'm still very lightly bleeding. It's definitely not my normal period because it is a much darker color and very very light in comparison. I know that no birth control method is 100% effective, but should I be really worried about pregnancy? I should mention that for the most part I'm very regular, except starting this year (2017) I was almost 4 weeks late on one occasion (I was still a virgin so I wasn't worried) and the next month I was about 11 days late.
I would really appreciate any help because I can't concentrate on anything else :/
Plan B works by delaying your ovulation/fertile time of the month, until the sperm has left your body. If you are already ovulating (producing an egg/ovum) when you have unprotected sex, then it cannot do that. In that case, you'd need to use one of the other methods of emergency contraception. You can use either the other emergency pill, called Ulipristal Acetate, or have an IUD fitted by a doctor. Either of those things can be effective if done within 5 days/120hrs of the unprotected sex. Most women are fertile somewhere around days 10 to 18 (ish) of their menstrual cycle (day 1 of your cycle is the first day of your period). That's just a rough guide. However, for you it is impossible for me to guess when you may be fertile, due to your irregular cycle. Plan B is not as reliable as regular hormonal birth control is. It can simply be worth a try, when an accident occurs. It is a huge dose of artificial hormone for your body to deal with. It can give you lots of hormonal symptoms, such as those you might get with a period or pregnancy. It can cause bleeding & it can make your cycle irregular Even though you have had some bleeding, I recommend you do a pregnancy test to be sure.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.